Alert archive / Minnesota / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Sioux Falls, SD

January 18, 20087 counties in Minnesota; Dickinson County, Osceola County, Iowa; Brookings County, South Dakota

NWS Sioux Falls, SD issued this wind chill warning at Jan 18, 2008, 2:59 PM CST for 7 counties in Minnesota; Dickinson County, Osceola County, Iowa; Brookings County, South Dakota. It took effect at Jan 19, 2008, 2:00 AM CST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 2:59 PM CST (20:59 UTC)
In effect from
Jan 19, 2008, 2:00 AM CST
Expired
Jan 19, 2008, 3:40 AM CST
In force
100 min
Issued by
NWS Sioux Falls, SD

Counties Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 182059
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CST FRI JAN 18 2008

.ARCTIC HIGH PRESSURE SLIDING INTO THE WESTERN DAKOTAS WILL
PRODUCE BITTERLY COLD WIND CHILLS ACROSS THE REGION TONIGHT INTO
SATURDAY. WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 15
BELOW AND 35 BELOW ZERO TONIGHT INTO SATURDAY...AND WILL
OCCASIONALLY DROP TO NEAR 40 BELOW OVER SOUTHWEST MINNESOTA LATE
TONIGHT AND EARLY SATURDAY MORNING. 

IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ040-190500-
/O.NEW.KFSD.WC.W.0001.080119T0800Z-080119T1500Z/
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T0800Z/
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T2200Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
259 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 AM CST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST
SATURDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST
SATURDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 AM TO
4 PM CST SATURDAY. 

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 25 TO 35 BELOW ZERO THROUGH SATURDAY AFTERNOON...AND WILL
OCCASIONALLY DROP TO NEAR 40 BELOW LATE TONIGHT INTO EARLY
SATURDAY MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ052-057-058-063-064-068-190500-
/O.EXA.KFSD.WC.Y.0003.080119T0400Z-080119T1500Z/
JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-BON HOMME-
INCLUDING THE CITIES OF...WESSINGTON SPRINGS...ALPENA...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
259 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CST SATURDAY. 

NORTHWEST WINDS OF 10 TO 15 MPH COMBINED WITH ARCTIC AIR...WILL
PRODUCE BITTERLY COLD WIND CHILLS OF 15 BELOW TO 25 BELOW TONIGHT
INTO EARLY SATURDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001-012>014-MNZ098-SDZ038-039-053>056-059>062-190500-
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T1500Z/
LYON-SIOUX-OBRIEN-CLAY-ROCK-BEADLE-KINGSBURY-SANBORN-MINER-LAKE-
MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS
259 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST SATURDAY.

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO INTO SATURDAY MORNING. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ020>022-031-032-NEZ013-014-SDZ065>067-069>071-190500-
/O.CON.KFSD.WC.Y.0003.080119T0400Z-080119T1500Z/
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
HUTCHINSON-TURNER-LINCOLN-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...PARKSTON...FREEMAN...MENNO...
TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
259 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST SATURDAY. 

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO INTO SATURDAY MORNING. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING
TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$
2 follow-up statements
000 
WWUS43 KFSD 190322
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CST FRI JAN 18 2008

.ARCTIC HIGH PRESSURE CONTINUING TO SLIDE INTO THE WESTERN DAKOTAS
EARLY THIS FRIDAY NIGHT WILL PRODUCE MOSTLY CLEAR SKIES AND VERY COLD
TEMPERATURES TONIGHT INTO SATURDAY. WITH A NORTHWEST BREEZE
CONTINUING...WIND CHILL VALUES ARE OF 20 TO 35 BELOW ZERO ARE
EXPECTED. OCCASIONAL WIND CHILLS AS COLD AS 40 BELOW ARE POSSIBLE
IN SOUTHWEST MINNESOTA LATE TONIGHT AND EARLY SATURDAY
MORNING...AS TEMPERATURES REACH THEIR COLDEST POINT WITH A BREEZE
CONTINUING.

IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ040-191130-
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T0800Z/
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T2200Z/
/O.CON.KFSD.WC.W.0001.080119T0800Z-080119T1500Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
922 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 AM CST SATURDAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
SATURDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST
SATURDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST SATURDAY.
THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST
SATURDAY. A WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO
9 AM CST SATURDAY. 

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 25 TO 35 BELOW ZERO THROUGH SATURDAY AFTERNOON...AND
WILL OCCASIONALLY DROP TO NEAR 40 BELOW LATE TONIGHT INTO EARLY
SATURDAY MORNING. THE WINDS...WHILE NO LONGER REAL STRONG...WILL
STILL BE STRONG ENOUGH WITH THE FALLING TEMPERATURES TO MAKE BEING
OUTDOORS VERY DANGEROUS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ001-012>014-MNZ098-SDZ038-039-053>056-059>062-191130-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-080119T1500Z/
LYON-SIOUX-OBRIEN-CLAY-ROCK-BEADLE-KINGSBURY-SANBORN-MINER-LAKE-
MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS
922 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO INTO SATURDAY MORNING. THE
WINDS...WHILE NO LONGER REAL STRONG...WILL STILL BE STRONG ENOUGH
WITH THE FALLING TEMPERATURES TO MAKE BEING OUTDOORS DANGEROUS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ020>022-031-032-NEZ013-014-SDZ052-057-058-063>071-191130-
/O.CON.KFSD.WC.Y.0003.080119T0400Z-080119T1500Z/
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-JERAULD-
BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-
BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...WESSINGTON SPRINGS...ALPENA...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
922 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

NORTHWEST WINDS AND COLD ARCTIC AIR WILL COMBINE TO PRODUCE WIND
CHILLS OF 20 TO 30 BELOW ZERO INTO SATURDAY MORNING. THE
WINDS...WHILE NO LONGER REAL STRONG...WILL STILL BE STRONG ENOUGH
WITH THE FALLING TEMPERATURES TO MAKE BEING OUTDOORS DANGEROUS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
WILLIAMS
000 
WWUS43 KFSD 190940
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CST SAT JAN 19 2008

.WINDS WILL BE LESS TODAY THAN THEY WERE ON FRIDAY...BUT VERY COLD
AIR WILL STILL BE IN PLACE.

IAZ002-003-MNZ071-072-080-081-089-090-097-SDZ040-191745-
/O.CAN.KFSD.WC.W.0001.000000T0000Z-080119T1500Z/
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-080119T2200Z/
OSCEOLA-DICKINSON-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
340 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL WARNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT
UNTIL 4 PM CST THIS AFTERNOON. 

WIND SPEEDS WILL GENERALLY RANGE FROM ABOUT 10 TO 15 MPH
TODAY...WITH SOME SPEEDS A BIT HIGHER POSSIBLE IN SOUTHWEST
MINNESOTA. WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 35 DEGREES
BELOW ZERO THROUGH NOON...MODERATING TO ABOUT 15 BELOW BY MID
AFTERNOON WHEN THE WIND CHILL ADVISORY ENDS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038-039-
052>071-191045-
/O.CAN.KFSD.WC.Y.0003.000000T0000Z-080119T1500Z/
LYON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...
SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
340 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS WILL GENERALLY BE AT OR BELOW 10 MPH THIS MORNING. WHAT WIND
THERE IS COULD STILL PRODUCE WIND CHILL VALUES FROM AROUND 15
BELOW TO 25 DEGREES BELOW ZERO EARLY TODAY. BUT THESE VALUES ARE
NEGLIGIBLE COMPARED TO THE ACTUAL AIR TEMPERATURE.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 17, 9:30 PM CST, 17 hours 29 minutes earlier.

Area forecast discussion, Jan 17, 9:30 PM CST, 17 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CST FRI JAN 17 2008

.DISCUSSION...
SKIES HAVE GONE CLEAR AND WILL CONT CLEAR MUCH OF THE NIGHT...THO
SOME INCRS IN CLDS EXPECTED W LATE WINDS MAY BE A TINY BIT LWER THAN
ERYR FCST AT THIS TIME BUT SO ARE TEMPS. FOR NOW SEEMS ENUF WINDS
WILL LINGER TO KEEP THE DANGEROUS WIND CHILLS WITH NO CHANGE IN
CURNT ADVY AND WARNING.

&&

.AVIATION...
NOW THAT VFR IS ESTABLISHED EVERYWHERE WITH THE ERYR DSIPATION OF
THE BUFFALO RDG LO CLDS...IT SHUD CONT THRU 20/00Z. DO NOT EXPECT
ANY LO CLDS DVLPNT WRN FCST AREA LATR TNGT AND SAT TO BE AS LOW AS
3K FT.

&&

.PREV DISCUSSION...
ARCTIC COLD IS MAIN CONCERN FOR TONIGHT. TEMPS DID LEVEL OFF A BIT
THROUGH THE AFTERNOON...BUT EXPECT THEM FALL OFF PRETTY GOOD TONIGHT
EVEN WITH WINDS STAYING UP AHEAD OF RIDGE AXIS. HAVE LOW TEMPS OF
-10 TO -15F OVER MOST AREAS IN AND EAST OF THE JAMES VALLEY...SO
WILL NOT TAKE MUCH WIND TO KEEP WIND CHILLS IN ADVISORY RANGE AND
HAVE EXPANDED WIND CHILL ADVISORY FURTHER WEST TO INCLUDE ALL BUT
GREGORY COUNTY FROM LATE EVENING INTO EARLY SATURDAY. WITH POTENTIAL
FOR WINDS ALONG BUFFALO RIDGE TO REMAIN HIGHER THAN SURROUNDING
LOWER ELEVATIONS...ENDED UP WITH A NUMBER OF HOURS WITH FORECAST
WIND CHILLS VALUES AT OR JUST BELOW -35F...SO HAVE ISSUED WIND CHILL
WARNING FOR THESE AREAS FOR THE LATE NIGHT/EARLY MORNING HOURS...
BUFFERED BY ADVISORIES LEADING UP TO AND FOLLOWING THE WARNING
THROUGH MUCH OF THE DAY SATURDAY.

ARCTIC AIR HANGS AROUND MAKING FOR A QUITE COLD WEEKEND. HAVE ADDED
A MENTION OF A FEW FLURRIES ACROSS THE AREA TOMORROW...WITH SOME LOW
TO MID LEVEL CLOUDS SLIDING SOUTH THROUGH THE REGION.  ANY CLOUDS
LOW CLOUDS SHOULD COINCIDE WITH DENDRITIC LAYER MAKING THEM
EFFICIENT PRECIPITATION PRODUCERS....BUT DON/T EXPECT MUCH MORE THAN
A FEW ICE CRYSTALS. THIS SHOULD EFFECTIVELY WRING OUT ANY LINGERING
MOISTURE ACROSS THE AREA.

INTERESTING PRECIPITATION FORECAST FOR THIS WEEKEND AS WAVE ACROSS
CENTRAL ALBERTA SLIDES SOUTH AND EAST ALONG THE THERMAL GRADIENT.
WITH COLD AIRMASS IN PLACE...SNOWFALL AMOUNTS COULD ADD UP DESPITE
RELATIVELY LOW AMOUNTS OF QPF.  HAVE SIDED CLOSE TO 750-800 MB
FRONTOGENESIS...WHICH IS SLIGHTLY FURTHER NORTH THAN PREVIOUSLY
FORECAST. EFFECTS OF THE WAVE BEGIN TO ENTER FORECAST AREA ON
SATURDAY NIGHT...AND CONTINUE ALL THE WAY THROUGH THE DAY ON MONDAY.
WITH LONG TERM SNOW EVENT POSSIBLE ACROSS SOUTHERN EDGE OF
CWA...WILL NEED TO KEEP AN EYE ON THIS EVENT AS IT CLOUD RESULT IN
THE NEED FOR HEADLINES SOUTH OF HIGHWAY 18...BUT ESPECIALLY NEAR THE
SIOUX CITY REGION.

IN THE EXTENDED...THE ARCTIC CHILL CONTINUES WITH PERIODIC SHOTS OF
COLD AIR CONTINUING TO POUR IN FROM THE NORTH. TEMPERATURES LOOK TO
MODERATE SOME ON TUESDAY ESPECIALLY IN THE WEST WITH WARM AIR
ADVECTION AND LITTLE IN THE WAY OF SNOWCOVER. HOWEVER...REINFORCING
SHOT OF COLD AIR LOOKS TO MOVE BACK IN ON WEDNESDAY WITH THE FOCUS
EAST OF THE JAMES RIVER VALLEY. TEMPERATURES BEGIN A FAIRLY GOOD
WARM UP LATE IN THE WEEK BEFORE ANOTHER POTENTIAL BAST OF ARCTIC AIR
MOVES BACK INTO THE REGION LATE NEXT WEEKEND.

IN TERMS OF PRECIP...THE ECMWF AND GFS INDICATE THE POTENTIAL FOR
SOME LIGHT SNOW AS A FEW WAVES PASS THROUGH THE CWA. THE FIRST
WAVE...DROPPING DOWN FROM THE NORTHWEST...WILL PASS THROUGH ON
TUESDAY INTO TUESDAY NIGHT. AM CONCERNED ABOUT THE LACK OF MOISTURE
AVAILABLE FOR THIS DISTURBANCE. SECOND WAVE MOVES UP FROM THE
SOUTHWEST AND IS CURRENTLY EXPECTED TO IMPACT THE AREA THURSDAY
NIGHT INTO FRIDAY.  BULK OF THE FORCING REMAINS SOUTH OF CWA...BUT
MAY HAVE TO ADD SOME POPS ACROSS SOUTHERN CWA IN FUTURE PACKAGES IF
MODELS CONTINUE TO ADVERTISE THIS WAVE.

&&

.AVIATION...
PATCHY MVFR LEVEL STRATOCU DRIFTING SOUTHEAST ACROSS THE AREA THIS
AFTERNOON EXPECTED TO DIMINISH TOWARD SUNSET AROUND 23Z...WITH VFR
CONDITIONS EXPECTED REMAINDER OF THE NIGHT INTO SATURDAY MORNING.
NWLY WIND GUSTS WILL ALSO DIMINISH IN MOST AREAS...THOUGH HIGHER
ELEVATIONS AROUND BUFFALO RIDGE IN SWRN MN MAY SEE SOME HIGHER WINDS
LINGER INTO THE EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...WIND CHILL ADVISORY UNTIL 9 AM CST SATURDAY FOR SDZ038-039-
     053>056-059>062.
     WIND CHILL ADVISORY UNTIL 2 AM CST SATURDAY FOR SDZ040.
     WIND CHILL WARNING 2 AM TO 9 AM CST SATURDAY FOR SDZ040.
     WIND CHILL ADVISORY 9 AM TO 4 PM CST SATURDAY FOR SDZ040.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST
     SATURDAY FOR SDZ052-057-058-063>071.
MN...WIND CHILL ADVISORY UNTIL 2 AM CST SATURDAY FOR MNZ071-072-
     080-081-089-090-097.
     WIND CHILL WARNING 2 AM TO 9 AM CST SATURDAY FOR MNZ071-072-
     080-081-089-090-097.
     WIND CHILL ADVISORY 9 AM TO 4 PM CST SATURDAY FOR MNZ071-072-
     080-081-089-090-097.
     WIND CHILL ADVISORY UNTIL 9 AM CST SATURDAY FOR MNZ098.
IA...WIND CHILL ADVISORY UNTIL 9 AM CST SATURDAY FOR IAZ001-012>014.
     WIND CHILL ADVISORY UNTIL 2 AM CST SATURDAY FOR IAZ002-003.
     WIND CHILL WARNING 2 AM TO 9 AM CST SATURDAY FOR IAZ002-003.
     WIND CHILL ADVISORY 9 AM TO 4 PM CST SATURDAY FOR IAZ002-003.
     WIND CHILL ADVISORY 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
     IAZ020>022-031-032.
NE...WIND CHILL ADVISORY 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
     NEZ013-014.

&&

WILLIAMS
Hazardous weather outlook, Jan 18, 5:28 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0528 AM CST FRI JAN 18 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0528 AM CST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
BRISK NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL BRING IN MUCH
COLDER AIR OVER THE AREA TODAY. WIND CHILLS WILL DROP TO THE 20
TO 25 BELOW ZERO RANGE ALONG AND NORTHEAST OF A LINE FROM HURON
TO SIOUX FALLS TO SPENCER IOWA BY NOONTIME...AND TO THE TEENS
BELOW ZERO ELSEWHERE THIS AFTERNOON. AREAS OF BLOWING SNOW ARE
LIKELY WHERE NEW SNOWFALL OCCURRED YESTERDAY NEAR AND SOUTHEAST
OF LINE FROM SPENCER TO SIOUX CITY IOWA.

TEMPERATURES WILL CONTINUE TO FALL THROUGH TONIGHT AND INTO EARLY
SATURDAY...BUT WINDS WILL BE DECREASING. HOWEVER...WIND CHILLS
WILL STILL DROP AS LOW AS 30 TO 35 BELOW ZERO IN SOUTHWEST
MINNESOTA...TO 20 TO 25 BELOW ZERO NEAR THE MISSOURI VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL STILL BE VERY COLD THROUGH EARLY NEXT WEEK. ALSO THERE
SHOULD BE SOME SNOW MOVING ACROSS THE AREA SOUTH OF INTERSTATE 90
FROM LATE SATURDAY NIGHT THROUGH SUNDAY AND INTO MONDAY.
POTENTIAL ACCUMULATION SHOULD RANGE FROM NEAR 3 INCHES NEAR THE
MISSOURI RIVER...TO LESS THAN AN INCH ALONG INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

Nearby

Wind Chill Warnings in Minnesota, 2008Wind Chill Warnings in Iowa, 2008Wind Chill Warnings in South Dakota, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.